MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 27"(70CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 27"(70CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J353H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Additional information was obtained: the product was used for suturing of the uterine muscle layer with cesarean section on (b)(6) 2018.Since the needle fragment was lost, the position of the needle fragment was confirmed by x-ray examination.Reoperation was done on the same day, and the needle fragment was retrieved.As of october 9, 2018, the patient has already been discharged.
 
Event or Problem Description
It was reported that a patient underwent cesarean section procedure on (b)(6) 2018 and suture was used.The needle broke during use on the uterine muscle layer.The position of the needle fragment was confirmed by x-ray.An additional procedure was performed on the same day to remove the needle fragment.The patient has been discharged from the facility.Additional information will be requested.
 
Additional Manufacturer Narrative
Pc-(b)(4).Additional information was requested and the following was obtained: if applicable, will product be returned, return date, tracking information - no sample will be returned.What is the patient¿s current status? - the patient has been discharged.The following information was requested but unavailable: the patient demographic info: age, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? what instruments were used to grasp the needle? where was the needle grasped during use? what is physician¿s opinion as to the etiology of or contributing factors to this event.

Brand Name
VICRYL SUTURE 27"(70CM) 1 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8055809
Report Number2210968-2018-77070
Device Sequence Number13933994
Product Code GAM
UDI-Device Identifier10705031039209
UDI-Public10705031039209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue NumberJ353H
Device Lot NumberMA6934
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date11/15/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;